Alert archive / North Dakota / Wind Chill Advisories in 2015

Wind Chill Advisory 9, NWS Bismarck, ND

January 31, 201516 counties in North Dakota

NWS Bismarck, ND issued this wind chill advisory at Jan 31, 2015, 3:13 PM CST for 16 counties in North Dakota. It took effect at Jan 31, 2015, 4:00 PM CST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Jan 31, 2015, 3:13 PM CST (21:13 UTC)
In effect from
Jan 31, 2015, 4:00 PM CST
Expired
Feb 1, 2015, 11:00 AM CST
In force
19 hr
Issued by
NWS Bismarck, ND

Counties Bottineau County, ND, Burleigh County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 96 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 9.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2015-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2015-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
523 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

983 
WWUS43 KBIS 312113
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
313 PM CST SAT JAN 31 2015

...FRIGID WIND CHILLS OVER THE NORTH CENTRAL INTO THE NORTHERN
JAMES RIVER VALLEY THROUGH SUNDAY MORNING...

.SUBZERO TEMPERATURES COMBINED WITH NORTHEAST WINDS OF 15 TO 20 MPH
WILL PRODUCE WIND CHILL VALUES AS LOW AS 30 BELOW ZERO TONIGHT INTO
SUNDAY MORNING. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE
FRIGID WIND CHILLS INCLUDE BOTTINEAU...RUGBY...HARVEY...
CARRINGTON...AND JAMESTOWN.

NDZ004-005-012-013-022-023-025-036-037-010515-
/O.NEW.KBIS.WC.Y.0009.150131T2200Z-150201T1600Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN
313 PM CST SAT JAN 31 2015

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST SUNDAY. 

* WIND CHILL VALUES...AROUND 30 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
WAA
5 follow-up statements
408 
WWUS43 KBIS 010335
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
935 PM CST SAT JAN 31 2015

...FRIGID WIND CHILLS OVER NORTH CENTRAL NORTH DAKOTA AND INTO THE
JAMES RIVER VALLEY THROUGH SUNDAY MORNING...

.SUBZERO TEMPERATURES COMBINED WITH WINDS TO 20 MPH WILL PRODUCE
WIND CHILL VALUES TO 30 BELOW ZERO TONIGHT INTO SUNDAY MORNING.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE FRIGID WIND CHILLS
INCLUDE BOTTINEAU...RUGBY...HARVEY...CARRINGTON...AND JAMESTOWN.
FROSTBITE TO EXPOSED SKIN CAN OCCUR IN 30 MINUTES OR LESS AT THESE
WIND CHILLS.

NDZ004-005-012-013-022-023-025-036-037-011145-
/O.CON.KBIS.WC.Y.0009.000000T0000Z-150201T1600Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN
935 PM CST SAT JAN 31 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST SUNDAY...

* WIND CHILL VALUES...AROUND 30 BELOW ZERO.

* IMPACT...FROSTBITE IN 30 MINUTES OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

AYD
323 
WWUS43 KBIS 010643
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1243 AM CST SUN FEB 1 2015

...FRIGID WIND CHILLS OVER NORTH CENTRAL NORTH DAKOTA AND THE
JAMES RIVER VALLEY THROUGH SUNDAY MORNING...

.SUBZERO TEMPERATURES COMBINED WITH WINDS TO 20 MPH WILL PRODUCE
WIND CHILL VALUES TO 30 BELOW ZERO INTO SUNDAY MORNING. SOME
LOCATIONS THAT WILL BE IMPACTED BY THESE FRIGID WIND CHILLS
INCLUDE BOTTINEAU...RUGBY...HARVEY...CARRINGTON...AND JAMESTOWN.
FROSTBITE TO EXPOSED SKIN CAN OCCUR IN 30 MINUTES OR LESS AT THESE
WIND CHILLS.

NDZ004-005-012-013-022-023-025-036-037-011445-
/O.CON.KBIS.WC.Y.0009.000000T0000Z-150201T1600Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN
1243 AM CST SUN FEB 1 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WIND CHILL VALUES...AROUND 30 BELOW ZERO.

* IMPACT...FROSTBITE IN 30 MINUTES OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
AJ
171 
WWUS43 KBIS 010925
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
325 AM CST SUN FEB 1 2015

...FRIGID WIND CHILLS OVER CENTRAL AND EASTERN NORTH DAKOTA THROUGH
THIS MORNING...

.SUBZERO TEMPERATURES COMBINED WITH WINDS TO 20 MPH WILL PRODUCE
WIND CHILL VALUES TO 30 BELOW ZERO THIS SUNDAY MORNING. SOME
LOCATIONS THAT WILL BE IMPACTED BY THESE FRIGID WIND CHILLS
INCLUDE
BOTTINEAU...RUGBY...MINOT...BISMARCK...HARVEY...CARRINGTON...JAMESTOWN...LINTON
AND EDGELEY. FROSTBITE TO EXPOSED SKIN CAN OCCUR IN 30 MINUTES OR
LESS AT THESE WIND CHILLS.

NDZ003-011-021-035-046>048-050-051-011700-
/O.EXB.KBIS.WC.Y.0009.000000T0000Z-150201T1700Z/
RENVILLE-WARD-MCLEAN-BURLEIGH-EMMONS-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
INCLUDING THE CITIES OF...MOHALL...MINOT...GARRISON...BISMARCK...
LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
325 AM CST SUN FEB 1 2015

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CST THIS MORNING. 

* WIND CHILL VALUES...AROUND 30 BELOW ZERO.

* IMPACT...FROSTBITE IN 30 MINUTES OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

NDZ004-005-012-013-022-023-025-036-037-011700-
/O.EXT.KBIS.WC.Y.0009.000000T0000Z-150201T1700Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN
325 AM CST SUN FEB 1 2015

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM CST THIS
MORNING...

* WIND CHILL VALUES...AROUND 30 BELOW ZERO.

* IMPACT...FROSTBITE IN 30 MINUTES OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
AJ
438 
WWUS43 KBIS 011244
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
644 AM CST SUN FEB 1 2015

...FRIGID WIND CHILLS OVER CENTRAL AND EASTERN NORTH DAKOTA
THROUGH THIS MORNING...

.SUBZERO TEMPERATURES COMBINED WITH WINDS TO 20 MPH WILL PRODUCE
WIND CHILL VALUES TO 30 BELOW ZERO THIS SUNDAY MORNING. SOME
LOCATIONS THAT WILL BE IMPACTED BY THESE FRIGID WIND CHILLS
INCLUDE BOTTINEAU...RUGBY...MINOT...BISMARCK...HARVEY...
CARRINGTON...JAMESTOWN...LINTON AND EDGELEY. FROSTBITE TO EXPOSED
SKIN CAN OCCUR IN 30 MINUTES OR LESS AT THESE WIND CHILLS.

NDZ003>005-011>013-021>023-025-035>037-046>048-050-051-011700-
/O.CON.KBIS.WC.Y.0009.000000T0000Z-150201T1700Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN-
WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...
BISMARCK...STEELE...JAMESTOWN...LINTON...NAPOLEON...EDGELEY...
ASHLEY...OAKES
644 AM CST SUN FEB 1 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING...

* WIND CHILL VALUES...AROUND 30 BELOW ZERO.

* IMPACT...FROSTBITE IN 30 MINUTES OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
TWH
110 
WWUS43 KBIS 011707
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1107 AM CST SUN FEB 1 2015

...WIND CHILL ADVISORY HAS EXPIRED...

.WHILE COLD TEMPERATURES WILL CONTINUE THIS AFTERNOON THE WIND
CHILLS WILL RISE ABOVE THE CRITICAL THRESHOLD OF 25 BELOW. THE
WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE. 

NDZ003>005-011>013-021>023-025-035>037-046>048-050-051-011815-
/O.EXP.KBIS.WC.Y.0009.000000T0000Z-150201T1700Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN-
WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...
BISMARCK...STEELE...JAMESTOWN...LINTON...NAPOLEON...EDGELEY...
ASHLEY...OAKES
1107 AM CST SUN FEB 1 2015

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$
WAA

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 31, 2:52 PM CST, 21 minutes earlier.

Area forecast discussion, Jan 31, 2:52 PM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
252 PM CST SAT JAN 31 2015

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 245 PM CST SAT JAN 31 2015

.SHORT TERM...TONIGHT AND SUNDAY...
MAIN ISSUED THIS FORECAST PERIOD WILL BE SNOW POTENTIAL THIS
AFTERNOON AND EVENING. SNOW IS STILL FORECAST TO REMAIN BELOW
ADVISORY CRITERIA WITH FAIRLY WIDESPREAD SNOW AMOUNTS OF 3 INCHES
ACROSS WEST CENTRAL ND THIS AFTERNOON WITH 2 TO 3 INCHES SPREADING
INTO THE SOUTH CENTRAL TONIGHT. AN ISOLATED 4 INCH AMOUNT IS
POSSIBLE BUT NOT WIDESPREAD. THEN WIND CHILLS BECOME A CONCERN
ACROSS THE NORTH CENTRAL THROUGH THE NORTHERN JAMES RIVER VALLEY
TONIGHT INTO SUNDAY MORNING. LATEST RADAR TRENDS SHOW THE SNOW THIS
AFTERNOON IS CONCENTRATED ACROSS THE WEST CENTRAL WHERE UP TO 3
INCHES MAY FALL BY EARLY EVENING. THEN THIS EVENING THEN SNOW WILL
BE FOCUSED ALONG AN H300 JET REGION WHICH EXTENDS NORTHEAST TO
SOUTHWEST ACROSS WESTERN NORTH DAKOTA. THE LATEST HRRR RUNS FOLLOW
THE JET DYNAMICS AND FORM A SNOW BAND THAT EXTENDS FROM SOUTHWEST
NORTH DAKOTA INTO THE SOUTH CENTRAL BETWEEN 00Z-06Z. BELIEVE THERE
WILL ANOTHER 3 INCH BAND OF SNOW FROM BOWMAN NORTHEAST TO BISMARCK.
THE MOST RAPIDLY CHANGING WEATHER WILL BE FOUND SOUTH CENTRAL WHERE
THE PARTLY SUNNY SKIES THIS AFTERNOON WILL QUICKLY CHANGE TO SNOW.
BUFKIT SOUNDINGS FROM DICKINSON TO BISMARCK THIS EVENING SHOW A
FAIRLY DEEP DENDRITIC GROWTH ZONE WITH SUPER SATURATION WITH RESPECT
TO ICE. THUS THERE WILL BE GOOD SNOW POTENTIAL FROM THE LIMITED QPF
THAT HAS BEEN CONSISTENTLY FORECAST FOR THIS SYSTEM.

THIS EVENING...WILL ISSUE A WIND CHILL ADVISORY FOR WIND CHILLS 25
TO 30 BELOW EXTENDING FROM BOTTINEAU COUNTY SOUTHEAST THROUGH
STUTSMAN COUNTY. TOWNS INCLUDED IN THIS AREA INCLUDE
BOTTINEAU...RUGBY... HARVEY AND JAMESTOWN.

BY SUNDAY MORNING THE SNOW WILL END. SHOULD SEE CONSIDERABLE
SUNSHINE BOT COLD TEMPERATURES SUNDAY

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 245 PM CST SAT JAN 31 2015

THE PATTERN REMAINS UNSETTLED FOR THE EARLY AND LATTER PORTIONS OF
THE LONG TERM PERIOD. SHORTWAVE TROUGHS CONTINUE TO CIRCULATE AROUND
THE HUDSON BAY LOW AND INTO NORTH DAKOTA. ALTHOUGH THERE APPEARS TO
BE A BREAK WEDNESDAY INTO EARLY FRIDAY...BOTH THE GFS AND ECMWF ARE
HINTING AT ANOTHER SYSTEM FRIDAY NIGHT THROUGH SATURDAY.

SUNDAY NIGHT AND MONDAY...NOT A LOT OF CHANGE FROM PREVIOUS RUNS AND
THOUGHTS AS THIS WILL BE A BRIEF/MINOR WARM AIR ADVECTION
PRECIPITATION EVENT MONDAY. SOUTHWEST WINDS SUNDAY NIGHT WILL QUICKLY
SHIFT TO THE NORTHWEST DURING THE MORNING IN THE WEST AND AFTERNOON
IN THE CENTRAL AS COLD AIR ADVECTION AGAIN TAKES CONTROL. PER
NAM/GFS BUFKIT SOUNDINGS...HAVE TEMPERED HIGHS IN THE SOUTHWEST AS
COLD AIR ADVECTION TAKES OVER BY MID TO LATE MORNING AND BASICALLY
PUTS A CAP ON RISING TEMPERATURES. SNOWFALL POTENTIAL REMAINS LIGHT
WITH AROUND A HALF INCH ALONG AND WEST OF THE MISSOURI RIVER.

FOR TUESDAY...IT APPEARS THE STRONGER BAROCLINIC ZONE ASSOCIATED
WITH AN ARCTIC INTRUSION REMAINS IN SOUTH CENTRAL MONTANA AND
WESTERN SOUTH DAKOTA. THE GFS HAS SHIFTED THE MAIN SNOW AXIS ACROSS
THE FAR SOUTHWEST. THE NAM/ECMWF ALSO INDICATE A WEAKER SCENARIO BUT
HAVE THIS AREA FARTHER EAST AS WELL. QPF TODAY VERSUS THE LAST FEW
RUNS HAVE LOWERED QUITE A BIT. SNOWFALL ACCUMULATIONS ARE NOW MORE
LIKELY TO RANGE FROM 1 TO 1.5 INCHES ACROSS WESTERN AND SOUTH
CENTRAL NORTH DAKOTA.

WEDNESDAY THROUGH SATURDAY...MAINLY DRY CONDITIONS CAN BE EXPECTED AS
NORTHWEST FLOW CONTINUES WEDNESDAY WITH ARCTIC AIR AND SURFACE HIGH
PRESSURE DOMINATING. HIGHS WILL RANGE FROM AROUND ZERO IN THE TURTLE
MOUNTAINS TO 20 DEGREES ABOVE ZERO IN THE SOUTHWEST. WARM AIR
ADVECTION ONCE AGAIN COMMENCES THURSDAY AND FRIDAY. AN ALBERTA
CLIPPER WITH A FAIRLY TIGHT BAROCLINIC ZONE IS FORECAST TO DEVELOP
ACROSS CENTRAL AND NORTHERN NORTH DAKOTA FRIDAY THROUGH SATURDAY.
THE ECMWF IS MUCH COLDER AS THE BAROCLINIC ZONE SAGS FURTHER SOUTH.
BOTH MODELS DEPICT DECENT PRECIPITATION DEVELOPING DURING THIS
PERIOD AND SNOW WOULD BE THE LIKELY CANDIDATE IN THE NORTH. THERE IS
A POTENTIAL FOR A WINTRY MIX IN/AROUND THE WARMER SIDE OF THE
BAROCLINIC ZONE. WILL NEED TO MONITOR THIS IN THE COMING DAYS. HIGH
TEMPERATURES FRIDAY/SATURDAY WILL DEPEND ON WHERE THE BAROCLINIC
ZONE SETS UP ACROSS SOUTHWEST/NORTHERN NORTH DAKOTA.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 245 PM CST SAT JAN 31 2015

HAZARDS TO AVIATION INCLUDE IFR CONDITIONS IN CLOUDS AND SNOW FROM
SURFACE TROUGH OF LOW PRESSURE FORECAST TO MOVE FROM EASTERN
MONTANA THROUGH CENTRAL NORTH DAKOTA TONIGHT. THIS WILL IMPACT
KISN-KDIK-KMOT THIS AFTERNOON...AND KDIK-KBIS TONIGHT. ARCTIC HIGH
PRESSURE WILL MOVE SOUTH FROM SASKATCHEWAN AND MANITOBA SUNDAY
BRINGING IMPROVING CONDITIONS TO VFR MOST AREA AFTER SUNRISE
SUNDAY. LOWER CLOUDS MAY LINGER LONGER AT KDIK.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY UNTIL 10 AM CST SUNDAY FOR NDZ004-005-012-
013-022-023-025-036-037.

&&

SHORT TERM...WAA
LONG TERM...KS
AVIATION...WAA
Hazardous weather outlook, Jan 31, 6:44 AM CST, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
644 AM CST SAT JAN 31 2015

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-011245-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
644 AM CST SAT JAN 31 2015 /544 AM MST SAT JAN 31 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT.

AREAS OF DENSE FOG OVER SOUTHWEST NORTH DAKOTA THROUGH MID
MORNING.

LIGHT SNOW WILL SPREAD SOUTH AND EAST ACROSS WESTERN AND CENTRAL
NORTH DAKOTA TODAY AND TONIGHT. SNOWFALL AMOUNTS WILL GENERALLY
BE IN THE ONE TO THREE INCH RANGE...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE NORTHWEST. TRAVEL MAY BE HAZARDOUS AT TIMES DUE TO
REDUCED VISIBILITIES AND SLICK ROADS IN AREAS OF SNOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WIND CHILL TEMPERATURES AROUND 30 BELOW ZERO ARE POSSIBLE FOR THE
TURTLE MOUNTAINS AND THE JAMES RIVER VALLEY SATURDAY NIGHT INTO
SUNDAY MORNING.

LIGHT ACCUMULATING SNOWS ARE POSSIBLE ACROSS MAINLY WESTERN AND
SOUTH CENTRAL NORTH DAKOTA MONDAY THROUGH TUESDAY.

WIND CHILL TEMPERATURES AROUND 30 BELOW ZERO ARE POSSIBLE FOR MOST
LOCATIONS ALONG AND EAST OF THE MISSOURI RIVER TUESDAY NIGHT INTO
WEDNESDAY MORNING...AND AGAIN WEDNESDAY NIGHT INTO THURSDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL REPORTS ARE APPRECIATED.

&&

MORE WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND
AT WEATHER.GOV/BIS.

TWH

Nearby

Wind Chill Advisories in North Dakota, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.